Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Sep 21, 2011, 12:53 PM MDT for 5 counties in Nebraska; Laramie County, Wyoming. It took effect at Sep 22, 2011, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2011, 12:53 PM MDT (18:53 UTC)
- In effect from
- Sep 22, 2011, 12:00 AM MDT
- Expired
- Sep 22, 2011, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS75 KCYS 211853 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1253 PM MDT WED SEP 21 2011 ...AREAS OF FROST WILL DEVELOP OVERNIGHT... .SURFACE HIGH PRESSURE OVER THE HIGH PLAINS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR CHILLY TEMPERATURES EARLY THURSDAY MORNING OVER PARTS OF SOUTHEAST WYOMING INTO THE SOUTHERN NEBRASKA PANHANDLE. NEZ019>021-054-055-WYZ118-119-220300- /O.NEW.KCYS.FR.Y.0003.110922T0600Z-110922T1400Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 1253 PM MDT WED SEP 21 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY. * TEMPERATURE...OVERNIGHT LOWS FROM 30 TO 36 DEGREES. * IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
029 WWUS75 KCYS 220934 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 334 AM MDT THU SEP 22 2011 ...AREAS OF FROST THIS MORNING... .SURFACE HIGH PRESSURE OVER THE HIGH PLAINS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR CHILLY TEMPERATURES INTO EARLY THIS MORNING OVER PARTS OF SOUTHEAST WYOMING INTO THE SOUTHERN NEBRASKA PANHANDLE. NEZ019>021-054-055-WYZ118-119-221400- /O.CON.KCYS.FR.Y.0003.000000T0000Z-110922T1400Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 334 AM MDT THU SEP 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * TEMPERATURE...IN THE LOWER TO MID 30S THROUGH 8 A.M. * IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
309 WWUS75 KCYS 221412 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 812 AM MDT THU SEP 22 2011 ...THE FROST ADVISORY EXPIRED AT 8 AM... TEMPERATURES HAVE SLOWLY AND STEADILY WARMED OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE AFTER SUNRISE. FOR THAT REASON...THE FROST ADVISORY HAS EXPIRED. NEZ019>021-054-055-WYZ118-119-221515- /O.EXP.KCYS.FR.Y.0003.000000T0000Z-110922T1400Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 812 AM MDT THU SEP 22 2011 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY EXPIRED AT 8 AM AND IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED AFTER SUNRISE AND AT 8 AM WERE IN THE UPPER 30S AND 40S. $$ WEILAND
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 21, 11:28 AM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 21, 11:28 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1128 AM MDT WED SEP 21 2011 .AVIATION...UPDATED FOR 21/18Z TAFS... SATELLITE AND SURFACE OBSERVATIONS SHOWING MAINLY CLEAR SKIES AND LIGHT WINDS. SIMILAR CONDITIONS EXPECTED NEXT FEW DAYS. JG && .PREV DISCUSSION... /ISSUED 528 AM MDT WED SEP 21 2011/ AVIATION...12Z TAF ISSUANCE... VFR CONDITIONS TO PREVAIL AT AREA AIRFIELDS THROUGH THE PERIOD. A MID-LEVEL CLOUD DECK 12-15K MSL WILL LINGER IN THE KSNY VICINITY THROUGH AROUND 14/15Z. OTHERWISE SHOULD BE A SKC MORNING...WITH MORE MID-LEVEL CLOUDS IN THE VICINITY OF KLAR AND KCYS AGAIN THIS AFTERNOON. SKIES WILL TURN SKC AGAIN THIS EVENING AND OVERNIGHT. PREV DISCUSSION... /ISSUED 239 AM MDT WED SEP 21 2011/ SHORT TERM...TODAY THROUGH FRIDAY... TEMPERATURES HAVE COOLED IN SOME AREAS INTO THE LOWER AND MID 30S BUT ACROSS PARTS OF THE SOUTHERN CWA EITHER CLOUDS OR A BIT OF WIND HAS KEPT TEMPERATURES IN THE 40S AS OF 2 AM. DONT EXPECT A LOT MORE COOLING ESPECIALLY IN AREAS WITH CLOUDS THUS HAVE TRIMMED THE FROST ADVISORY TO MOSTLY THE NORTHEASTERN PARTS OF THE CWA. OTHERWISE DRY AND RATHER COOL CONDITIONS EXPECTED OVER THE CWA TODAY AS SFC HIGH HOLDS OVER THE REGION UNDER NW FLOW ALOFT AROUND POTENT UPPER LOW OVER NORTHEAST MINNESOTA. SOME CLOUDS OVER PARTS OF THE SOUTHERN CWA TODAY AS SOME SHEARED OUT SHORTWAVE ENERGY ROTATES AROUND THE UPPER LOW AND CLIPS THE EASTERN CWA BUT NO PCPN EXPECTED DUE TO MEAGER MOISTURE IN THE ATMOSPHERE. SKIES WILL CLEAR OUT ACROSS THE CWA THIS EVENING WITH CLEAR CONDITIONS TONIGHT THROUGH THURSDAY NIGHT. SOME INCREASE IN HIGH CLOUDS FRIDAY AS THEY SPILL DOWN UPPER RIDGE THAT WILL BUILD OVER THE WESTERN PART OF THE COUNTRY THROUGH THE END OF THE WEEK. SUMMER WILL DRAW TO A CLOSE ON THE WARM SIDE AS TEMPERATURES TURN WARMER THURSDAY AND FRIDAY WITH HEIGHTS BUILDING OVER THE REGION. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... MEDIUM RANGE GUIDANCE CONTINUES TO DEPICT DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES THROUGH THE EXTENDED. HIGHLY AMPLIFIED INTERMOUNTAIN WEST UPPER RIDGE OVER THE WEEKEND WILL BE FLATTENED EARLY NEXT WEEK BY SPLITTING SHORTWAVE ENERGY BEING EJECTED FROM THE UPPER VORTEX OVR THE GULF OF ALASKA. MODELS PROG THE NRN PORTION OF THIS SHORTWAVE TO REMAIN WELL NORTH OF THE AREA... MOVING INTO THE CANADIAN PRAIRIE PROVINCES BY LATE MONDAY. MEANWHILE...THE SRN PORTION OF THE SPLITTING SHORTWAVE WILL DRIFT TOWARDS THE DESERT SOUTHWEST ON TUESDAY AND BECOMING CLOSED. THE IMPACT ON THE CWA WILL REMAIN VERY MINIMAL WITH PERHAPS SOME MORE MOUNTAIN CLOUD-COVER BY TUESDAY. THE UPPER HIGH WILL RE-ESTABLISH ITSELF OVR THE CENTRAL ROCKIES BY WEDNESDAY AND WHEN COMBINED WITH THE CLOSED LOW OVR THE DESERT SOUTHWEST WILL SET-UP A REX BLOCK ACROSS THE WRN CONUS. AFTERNOON HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S ACROSS THE REGION...WITH PERHAPS A FEW DEGREES OF COOLING FOR TUESDAY AND WEDNESDAY. FIRE WEATHER... NO CONCERNS ANTICIPATED THROUGH THE END OF THE WEEK WITH GENERALLY LIGHT WINDS AND RELATIVE HUMIDITIES REMAINING ABOVE CRITICAL THRESHOLDS. CONTINUED ON THE COOL SIDE TODAY THEN WARMER CONDITIONS THURSDAY AND FRIDAY AS UPPER RIDGE BUILDS OVER THE REGION. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 21, 10:38 AM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1038 AM MDT WED SEP 21 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-221645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1038 AM MDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:51 PM MDT | Frost Advisory | CYS | Box Butte, Dawes, Scotts Bluff, Sioux | 12 hr |
Nearby
Frost Advisories in Nebraska, 2011Frost Advisories in Wyoming, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.